The Charter ( Medical Professionalism in the New Millennium.A Physician's Charter) did not deal with just the important relationship of ...
Tuesday, January 24, 2006
reports of serious liver toxicity with Ketek
FDA's Medwatch reported 3 serious cases of liver toxicity with Ketek (telithromycin).The patients were not on other medication and said to be in good health.Some alcohol use may have involved in some case(s). This drug has been heavily promoted not only by usual advertising but also I have been to several "CME" events which seemed to emphasize the theoretical advantage of less resistance developing with this drug as have discussions in journal supplements gently leading the reader to the conclusion that the problem of increasing drug resistance might be mitigated by using telithromycin. It makes sense to not be among the first physicians who prescibe a new drug particularly in situations where there are multiple alternatives whose track records are long and the side effects are better known.